Alert archive / Illinois / River Flood Warnings in 2012

River Flood Warning 5, NWS Chicago, IL

May 7, 2012Grundy County, Illinois

NWS Chicago, IL issued this river flood warning at May 7, 2012, 5:30 PM CDT for Grundy County, Illinois. It took effect at May 7, 2012, 5:52 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
May 7, 2012, 5:30 PM CDT (22:30 UTC)
In effect from
May 7, 2012, 5:52 PM CDT
Expired
May 8, 2012, 9:15 PM CDT
In force
27 hr
Issued by
NWS Chicago, IL
Flood severity
Minor

County Grundy County, IL

The river

Written for the forecast point Mazon River near Coal City (COLI2). The gauge peaked at 15.48 ft at May 8, 2012, 4:00 AM CDT.

actionminormoderate5101505/0705/0805/0905/10
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05542000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WGUS43 KLOT 072230
FLWLOT
 
FLOOD WARNING 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 
530 PM CDT MON MAY 7 2012

...THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  MAZON RIVER NEAR COAL CITY AFFECTING GRUNDY COUNTY

.DUE TO THE TORRENTIAL RAIN OVER THE MAZON RIVER BASIN FROM SUNDAY
INTO EARLY TODAY...THE RIVER CONTINUES TO QUICKLY RISE IN THE COAL CITY
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

ADDITIONAL INFORMATION CAN BE FOUND AT WEATHER.GOV/CHICAGO. 

&&

ILC063-081030-
/O.NEW.KLOT.FL.W.0005.120507T2252Z-120508T2040Z/
/COLI2.1.ER.120507T2252Z.120508T0600Z.120508T1440Z.NO/
530 PM CDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MAZON RIVER NEAR COAL CITY.
* UNTIL TUESDAY AFTERNOON.
* AT  445 PM MONDAY THE STAGE WAS 11.8 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 13.0 FEET BY LATE TONIGHT. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY TUESDAY MORNING.

$$

RC
4 follow-up statements
052 
WGUS43 KLOT 080314
FLWLOT
 
FLOOD WARNING 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 
1014 PM CDT MON MAY 7 2012

...OBSERVED FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN ILLINOIS...
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN ILLINOIS...
  MAZON RIVER NEAR COAL CITY AFFECTING GRUNDY COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

ADDITIONAL INFORMATION CAN BE FOUND AT WEATHER.GOV/CHICAGO. 

&&

ILC063-081514-
/O.EXT.KLOT.FL.W.0005.000000T0000Z-120509T0723Z/
/COLI2.2.ER.000000T0000Z.120508T0600Z.120509T0123Z.NO/
1014 PM CDT MON MAY 7 2012

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE MAZON RIVER NEAR COAL CITY.
* UNTIL LATE TUESDAY NIGHT.
* AT  945 PM MONDAY THE STAGE WAS 14.2 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.7 FEET BY 
  EARLY TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY 
  EVENING.

$$
965 
WGUS83 KLOT 081113
FLSLOT
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 
613 AM CDT TUE MAY 8 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  MAZON RIVER NEAR COAL CITY AFFECTING GRUNDY COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

&&

ILC063-090113-
/O.EXT.KLOT.FL.W.0005.000000T0000Z-120509T1009Z/
/COLI2.2.ER.120507T2210Z.120508T0900Z.120509T0409Z.NO/
613 AM CDT TUE MAY 8 2012

THE FLOOD WARNING CONTINUES FOR
  THE MAZON RIVER NEAR COAL CITY.
* UNTIL LATE TONIGHT.
* AT  545 AM TUESDAY THE STAGE WAS 15.5 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.

$$
808 
WGUS83 KLOT 081337
FLSLOT
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 
837 AM CDT TUE MAY 8 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  MAZON RIVER NEAR COAL CITY AFFECTING GRUNDY COUNTY 
  KANKAKEE RIVER AT SHELBY AFFECTING LAKE AND NEWTON COUNTIES 

.FLOODING CONTINUES ON SEVERAL RIVERS AS A RESULT OF TORRENTIAL
RAINFALL ON SUNDAY AND SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

&&

ILC063-090337-
/O.EXT.KLOT.FL.W.0005.000000T0000Z-120509T1108Z/
/COLI2.2.ER.120507T2210Z.120508T0900Z.120509T0508Z.NO/
837 AM CDT TUE MAY 8 2012

THE FLOOD WARNING CONTINUES FOR
  THE MAZON RIVER NEAR COAL CITY.
* UNTIL WEDNESDAY MORNING.
* AT  745 AM TUESDAY THE STAGE WAS 15.4 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING WILL CONTINUE.
* FORECAST...THE RIVER WILL CONTINUE A SLOW FALL TODAY AND IS
  EXPECTED TO FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY.

$$

INC089-111-090337-
/O.CON.KLOT.FL.W.0004.000000T0000Z-120510T0600Z/
/SLBI3.1.ER.120507T2322Z.120508T0730Z.120510T0000Z.NO/
837 AM CDT TUE MAY 8 2012

THE FLOOD WARNING CONTINUES FOR
  THE KANKAKEE RIVER AT SHELBY.
* UNTIL LATE WEDNESDAY NIGHT.
* AT  745 AM TUESDAY THE STAGE WAS 9.3 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE A SLOW FALL AND IS 
  EXPECTED TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT...AT 9.0 FEET...LOWLAND AGRICULTURAL FLOODING BEGINS.

$$

WDM
622 
WGUS83 KLOT 090216
FLSLOT
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 
915 PM CDT TUE MAY 8 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  MAZON RIVER NEAR COAL CITY AFFECTING GRUNDY COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

&&

ILC063-090245-
/O.CAN.KLOT.FL.W.0005.000000T0000Z-120509T1108Z/
/COLI2.2.ER.120507T2210Z.120508T0900Z.120509T0059Z.NO/
915 PM CDT TUE MAY 8 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE MAZON RIVER NEAR COAL CITY.
* AT  845 PM TUESDAY THE STAGE WAS 11.7 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE EARLIER THIS EVENING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.0 FEET BY THURSDAY 
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at May 7, 5:12 PM CDT, 18 minutes earlier.

Area forecast discussion, May 7, 5:12 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CDT MON MAY 7 2012

.DISCUSSION...
306 PM CDT

VISIBLE IMAGERY THIS AFTERNOON CONTINUES TO DEPICT A CHANNEL OF
CLOUDS ALONG THE WEAK FRONTAL BOUNDARY SLOWLY PUSHING EAST ACROSS
THE GREAT LAKES REGION...STRETCHING FROM LOWER MICHIGAN SOUTHWEST
THROUGH CENTRAL ILLINOIS AND EASTERN MISSOURI. REGIONAL DOPPLER
RADAR MOSAIC HAS INDICATED A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS
CENTRAL/SOUTHERN PORTIONS OF INDIANA. THE PUSH OF DRY AIR HAS BEEN
LACKING...AND NOT ANTICIPATING ANY CHANGE TO THIS THROUGH THE
EVENING. TEMPS ACROSS NORTHERN IL/NORTHWEST IN HAVE REMAINED NEARLY
STATIONARY IN THE MID 60S THIS AFTERNOON GIVEN THE ABUNDANCE OF
SOLAR SHIELDING. FURTHER UPSTREAM ACROSS IOWA AND WESTERN WISC...DRY
AIR HAS ARRIVED AND CLEARED OUT MOST OF THE CLOUD COVER AND DEW
POINTS HAVE FALLEN INTO THE MID/UPR 40S.

EXPECT THE WAVE TO CONTINUE TO LIFTING NORTHEAST THROUGH THE OHIO
VALLEY THIS EVENING...PULLING WITH IT THE BULK OF THE PRECIPITATION.
ANTICIPATE THAT NORTHERN IL/NORTHWEST IN WILL REMAIN DRY...WHICH IS
WELCOME NEWS FOR MANY AREAS THAT CONTINUE TO OBSERVE FLOODING THIS
AFTERNOON. UNFORTUNATELY THE DRY WEATHER MAY ONLY BE BRIEF AS YET
ANOTHER SHORTWAVE AND 500MB TROUGH ARE POISED TO ARRIVE FROM THE
NORTHWEST TUE AFTERNOON AND BRING WITH IT A CHANCE FOR SHOWERS.

OVERNIGHT TEMPS WILL SLOWLY RADIATE INTO THE UPR 40S FOR AREAS ALONG
AND NORTH OF I-88 IN NORTHERN IL. SOUTH OF THIS LINE TEMPS MAY BE A
FEW DEGREES WARMER GIVEN THE SLIGHTLY LONGER PERIOD OF CLOUD
COVER...WITH TEMPS ARND 50. ACROSS THE FAR SOUTHERN PORTIONS OF THE
CWFA TEMPS MAY HOLD IN THE LOWER 50S...HOWEVER THIS WILL HINGE UPON
THE CLOUDS OVERNIGHT.

TUESDAY THROUGH WEDNESDAY...
AS ELUDED TOO EARLIER...A TROUGH AXIS IS POISED TO ARRIVE ACROSS THE
WESTERN GREAT LAKES REGION MIDDAY TUE. WHILE THE SYSTEM APPEARS TO
REMAIN RELATIVELY WEAK...SOME INSTABILITY IS NOTED AMONGST A FEW
FORECAST SOLUTIONS. AT THE ONSET IT IS POSSIBLE THAT A FEW
THUNDERSTORMS MAY OCCUR...HOWEVER THIS COULD BE DRIVEN OR ENHANCED
FROM THE POTENTIAL FOR SOME DIFFERENTIAL HEATING AND COOLER AIR
ALOFT...AS 850MB TEMPS ARE PROGGED TO BE ARND 4 TO 6 DEG C. CURRENT
GUIDANCE HAS PROGGED SFC TEMPS TO WARM INTO THE UPR 60S NORTH OF
I-88...WHILE LOCATIONS SOUTH WILL WARM TO ARND 70 OR POSSIBLY THE
LOWER 70S FROM PONTIAC TO KANKAKEE.

FLOW REMAINS RELATIVELY PROGRESSIVE AS THE 500MB WAVE CONTINUES TO
PUSH EAST DURING WED MORNING. ENOUGH MOISTURE MAY LINGER WED MORNING
TO PRODUCE A SLIGHT CHC OF SHOWERS...HOWEVER RIDING ALONG THE
WESTERN PERIPHERY IS A BROAD ANTI-CYCLONIC FLOW THAT SHOULD AID IN
FURTHER EROSION OF THE LLVL MOISTURE. THIS FEATURE WILL THEN RESIDE
OVER THE REGION THROUGH MOST OF THUR. MORE SEASONAL AIRMASS PUSHES
OVERHEAD FOR THUR WITH TEMPS HOLDING MAINLY IN THE MID 60S. WINDS
MAY TURN EASTERLY AND HOLD TEMPS IN THE UPR 50S ALONG THE IMMEDIATE
LAKESHORE COUNTIES OF FAR NORTHEAST IL.

THURSDAY THROUGH SUNDAY...
500MB TROUGH AXIS CONTINUES TO PIVOT EAST FOR THE FIRST FEW DAYS OF
THE EXTENDED...THEN A HIGH AMPLITUDE RIDGE IS PROGGED TO BEGIN
DEVELOPING ACROSS THE PAC-NW OVER THE SECOND HALF OF THE WEEKEND. IF
THE UPSTREAM RIDGE DEVELOPS AS PROGGED BY NUMEROUS ENSEMBLE
MEMBERS...LATE WEEKEND INTO EARLY NEXT WEEK COULD FEATURE A SEASONAL
AIRMASS OVER THE GREAT LAKES REGION OR POSSIBLY SLIGHTLY BELOW
SEASONAL TEMPERATURES.

A WEAK 850MB THERMAL RIDGE SLIDES OVER THE GREAT LAKES REGION AT THE
ONSET OF THE CURRENT EXTENDED FORECAST AS A RESULT OF A WEAKENING
FRONTAL BOUNDARY WEDGED BETWEEN TWO ADVERTISED ANTI-CYCLONIC FLOW
FEATURES. MEANWHILE...MUCH WARMER AIR BUILDS ACROSS THE PAC-NW UNDER
AN ADVERTISED HIGH AMPLITUDE RIDGE. THE DOWNSTREAM WAVE FUNCTION FOR
THE GREAT LAKES REGION CURRENTLY INDICATES A NEARLY NEUTRAL 850MB
TEMPS. BASED ON THE AFOREMENTIONED...CONFIDENCE REMAINS RELATIVELY
HIGH THAT TEMPS WILL MAINLY BE IN THE 60S TO POSSIBLY LOW 70S
THROUGHOUT THE BULK OF THE EXTENDED FORECAST. TWO FEATURES THAT WILL
DRIVE TEMPS AT THE SFC WILL BE CLOUD COVER AND SFC WINDS.

IN ADDITION TO THE RELATIVELY QUIET PATTERN FOR THE EXTENDED...IT IS
ALSO LEANING TOWARDS A DRY REGIME AS WELL. A WEAK FRONTAL BOUNDARY
IS PROGGED TO ARRIVE SAT. MANY SOLUTIONS HAVE STEADILY LEANED
TOWARDS A MOISTURE STARVED FRONTAL PASSAGE...THUS COULD SEE THIS
BEING NOTHING MORE THAN A WIND SHIFT AS TIME PROGRESSES.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 22Z...

* IMPROVING CEILING/VIS TRENDS AS RAIN PULLS AWAY TO THE EAST.

* LIGHT VARIABLE WINDS BECOMING NNW-NW THIS EVENING.

RATZER

//DISCUSSION...UPDATED 22Z...

MAIN FORECAST CONCERN IS THE RATE OF IMPROVEMENT IN CEILINGS AND
VISIBILITY AS RAIN PULLS OFF TO THE EAST AND WEAK HIGH PRESSURE
RIDGE BUILDS INTO THE AREA THIS EVENING. RFD/ORD/DPA HAVE IMPROVED
TO SOLID MVFR RANGE...EVEN VFR AT RFD...WHILE IFR LINGERS AT MDW
AND GYY. IMPROVING TREND IS GOING A LITTLE SLOWER...BY PERHAPS A
COUPLE OF HOURS ACROSS EASTERN TERMINALS...BUT OVERALL TREND OF
FORECAST STILL LOOKS REASONABLE.

RATZER

PREVIOUS DISCUSSION FROM 18Z...

MID LEVEL LOW CURRENTLY OVERHEAD LOCAL TERMINALS WILL CONTINUE
MOVING ENE THIS AFTERNOON. -RA TO END FOR NE IL EARLY AFTERNOON
AS EXTRAPOLATION AND MODEL FORECAST POSITION OF MID LEVEL LOW
HAVE -RA ENDING 18-19Z. MVFR CIGS AND VSBYS PERSIST WHERE -RA HAS
KEPT BOUNDARY LAYER MOIST BUT AS 700 HPA LOW AND ITS ASSOCIATED
SFC LOW...CURRENTLY IN CENTRAL IND...CONTINUE OFF TO THE ENE
DURING THE REST OF THE AFTERNOON THE ADVECTION OF LOWER SFC DEW
POINTS ALREADY SPREADING S FROM WI ACROSS NORTHERN IL WILL
CONTINUE. THIS DURING OF THE BOUNDARY LAYER HAS RESULTED IN
UPSTREAM CIGS RISING FROM IFR TO MVFR AND EVENTUALLY TO VFR.
EXPECT THIS TREND TO PERSIST/SPREAD ACROSS LOCAL AREA WITH VFR BY
AROUND 21Z.

LATEST RUC13...NAM12 AND HRR-3KM ALL NOW INDICATING WINDS WILL
INDEED VEER TO NNE-ENE AND TREND ALREADY APPEARING ACROSS IND
AND SOUTHERN IL SHORES OF LAKE MI AS WELL AS INLAND TO NORTHERN
LAKE CO IND AND SOUTHERN COOK CO IL THO SPEED EXPECT TED TO
REMAIN BLO 10 KT. WINDS GRADUALLY VEER BACK TO NW TONIGHT AND TO
W TUE AS HI PRES BUILDS FROM THE NRN PLAINS SE OVER THE MO RIVER
VALLEY AND THEN E INTO THE MIDWEST.

CHANCES OF ANY TS IN AREA REST OF TODAY OR TONIGHT NEAR NIL NOW
AS CONTINUED STABILIZATION OF ATMOS CONTINUES.

TRS

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* HIGH CONFIDENCE PREVAILING MVFR BY EARLY EVENING.

* HIGH CONFIDENCE SFC WINDS BLO 10KT.

* MEDIUM-HIGH CONFIDENCE WIND DIR NE-SE BACKING TO NNW-NW DURING
  THE EVE AND OVERNIGHT.

RATZER

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

* TUESDAY NIGHT...CHANCE OF SHRA/MVFR LATE.
* WEDNESDAY...CHANCE OF SHRA. MVFR POSSIBLE EARLY.
* THURSDAY...VFR.
* FRIDAY...VFR. CHANCE OF SHRA FRIDAY NIGHT.
* SATURDAY...CHANCE OF SHRA/SLIGHT CHANCE OF TSRA.
* SUNDAY...VFR. CHANCE OF SHRA. CMS

&&

.MARINE...

245 PM...LOW PRESSURE OVER NORTHERN INDIANA WILL LIFT NORTHEAST TO
NEAR LAKE ERIE TONIGHT. AS A SECOND LOW DROPS OUT OF SOUTHERN
MANITOBA TO LAKE SUPERIOR BY TOMORROW...WINDS OVER THE LAKE WILL
GRADUALLY SHIFT FROM NORTH TO NORTHEASTERLY OVERNIGHT TO WESTERLY
TOMORROW. THE 2 LOW PRESSURE SYSTEMS WILL MERGE INTO A SINGLE LOW
OVER SOUTHERN QUEBEC TOMORROW EVENING. A WEAK SFC TROUGH WILL
EXTEND WWD OVER THE WRN GREAT LAKES REGION...KEEPING A FAIRLY WEAK
GRADIENT OVER THE LAKE FOR THE NEXT FEW DAYS. THE STRONGEST WINDS
ARE SETTING UP FOR WEDNESDAY AS A MODEST SURGE OF COOLER AIR
OVERSPREADS THE LAKE AS THE CONSOLIDATED LOW PULLS OFF TO THE EAST
AND HIGH PRESSURE BUILDS ACROSS THE NRN PLAINS TO THE MISSOURI
VALLEY. THIS HIGH WILL CONTINUE TO SPREAD EAST ACROSS THE MIDDLE
AND UPPER MISSISSIPPI VALLEY AND INTO THE GREAT LAKES REGION. BY
WEDNESDAY NIGHT AND THURSDAY...A SFC RIDGE AXIS WILL CROSS THE
LAKE...BRINGING LIGHTER AND MORE VARIABLE WINDS.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, May 7, 4:11 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
411 PM CDT MON MAY 7 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
082115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
411 PM CDT MON MAY 7 2012 /511 PM EDT MON MAY 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

SIGNIFICANT AREAL FLOODING...AS A RESULT OF HEAVY RAINFALL
SUNDAY AND SUNDAY NIGHT...CONTINUES FOR AREAS PRIMARILY SOUTH OF
INTERSTATE 80.

PORTIONS OF THE VERMILION RIVER AT LEONORE WILL REMAIN IN FLOOD.

PORTIONS OF THE KANKAKEE RIVER AT SHELBY ARE FORECAST TO REACH
FLOOD STAGE OVERNIGHT.

PORTIONS OF THE ILLINOIS RIVER AT LA SALLE ARE FORECAST TO REACH
FLOOD STAGE THIS EVENING.

NUMEROUS STREAMS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA
WILL CONTINUE TO RISE THIS AFTERNOON AND APPROACH ACTION
STAGE...THIS INCLUDES PORTIONS OF THE
ILLINOIS...KANKAKEE...IROQUOIS...MAZON...EAST BRANCH OF DU PAGE
AND SUGAR CREEK STREAMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY AFTERNOON
NORTH OF INTERSTATE 80 IN ILLINOIS.

PORTIONS OF THE VERMILION RIVER AT LEONORE WILL REMAIN IN FLOOD
THROUGH WEDNESDAY.

PORTIONS OF THE KANKAKEE RIVER AT SHELBY ARE FORECAST TO REMAIN
IN FLOOD THROUGH WEDNESDAY.

PORTIONS OF THE ILLINOIS RIVER AT LA SALLE ARE FORECAST TO REMAIN
IN FLOOD THROUGH WEDNESDAY.

NUMEROUS STREAMS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA
WILL REMAIN IN ACTION STAGE THROUGH AT LEAST WEDNESDAY. THIS
INCLUDES PORTIONS OF THE ILLINOIS...KANKAKEE...IROQUOIS...MAZON...EAST
BRANCH OF DU PAGE AND SUGAR CREEK STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-082115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
411 PM CDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON ACROSS
THE ILLINOIS NEAR SHORE WATERS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-082115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
411 PM CDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KJB

In the hours before

Local storm report, May 7, 12:34 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1234 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HEAVY RAIN       CHESTERTON              41.60N 87.06W
05/07/2012  M1.00 INCH       PORTER             IN   TRAINED SPOTTER

            1 INCH PAST 24 HOURS.

&&

CM

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:01 PM CDTSpecial Weather StatementLOTCook59 min
May 6, 9:23 PM CDTRiver Flood WatchLOTLake13 hr
May 6, 9:40 PM CDTRiver Flood AdvisoryLOTWill24 hr
May 6, 9:40 PM CDTRiver Flood AdvisoryLOTIroquois67 hr
May 6, 9:55 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Will50 min
May 6, 10:32 PM CDTSpecial Weather StatementLOTCook43 min
May 6, 10:35 PM CDTSpecial Weather StatementLOTCook40 min
May 6, 10:58 PM CDTAreal Flood AdvisoryLOTDeKalb, LaSalle, Lee6 hr
May 6, 11:09 PM CDTSpecial Weather StatementLOTGrundy36 min
May 6, 11:22 PM CDTFlash Flood WarningLOTGrundy, Kendall, LaSalle, Livingston8 hr
May 6, 11:24 PM CDTFlash Flood WarningLOTCook, Grundy, Kankakee, Kendall, Will6 hr
May 7, 12:26 AM CDTFlash Flood WarningLOTFord, Iroquois, Kankakee7 hr
May 7, 1:43 AM CDTFlash Flood WarningLOTIroquois6 hr
May 7, 2:02 AM CDTRiver Flood AdvisoryLOTKane, Kendall8 hr
May 7, 3:56 AM CDTFlash Flood WarningLOTFord, Livingston4 hr
May 7, 5:05 AM CDTAreal Flood AdvisoryLOTDeKalb, LaSalle, Lee2 hr
May 7, 5:42 AM CDTAreal Flood WarningLOTGrundy, Kankakee, Will12 hr
May 7, 6:15 AM CDTRiver Flood WarningLOTBureau, LaSalle5 days
May 7, 6:23 AM CDTRiver Flood AdvisoryLOTGrundy16 hr
May 7, 6:23 AM CDTRiver Flood AdvisoryLOTLaSalle16 hr
May 7, 7:00 AM CDTAreal Flood WarningLOTFord, Grundy, Iroquois, Kankakee, LaSalle, Livingston22 hr
May 7, 8:18 AM CDTRiver Flood WarningLOTLaSalle9 hr
May 7, 10:06 AM CDTRiver Flood AdvisoryLOTGrundy, Will68 hr
May 7, 10:06 AM CDTRiver Flood AdvisoryLOTGrundy8 hr
May 7, 3:36 PM CDTRiver Flood AdvisoryLOTIroquois7 hr
May 7, 5:31 PM CDTAreal Flood WarningLOTGrundy, Kankakee, Will12 hr

Nearby

River Flood Warnings in Illinois, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.